MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number UNKNOWN
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Angioedema (4536)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The symptoms are monitored and additional information will be added to final report.
 
Event or Problem Description
Revance notified teoxane of an adverse event on 28-jul-2023.A patient was injected on(b)(6) 2023 with two teoxane products: 2 syringes of rha 4 (b)(4) in the midface and 1 ml of rha 3 in the lower face.The injections were done with the needle provided in the box.3 days after the injection, on (b)(6) 2023, the patient experienced angioedema in the eyes and lips, itching and a small facial rash.At the beginning, the patient was prescribed the following treatment antihistamine, but she didn't respond for treatment, so the practitioner prescribed corticosteroid methylprednisolone (medrol dose pack) and topical antihistamine diphenhydramine (benadryl cream) and cool compresses.The situation of the patient and symptoms evolution are monitored.No additional information is available at the time of this report.
 
Event or Problem Description
Revance notified teoxane of an adverse event on 28-jul-2023.A patient was injected on (b)(6) 2023 with two teoxane products: 2 syringes of rha 4 (b)(4) in the midface and 1 ml of rha 3 in the lower face.The injections were done with the needle provided in the box.Three (3) days after the injection, on (b)(6) 2023, the patient experienced angioedema in the eyes and lips, itching and a small facial rash.At the beginning, the patient was prescribed the following treatment antihistamine, but she didn't respond for treatment, so the practitioner prescribed corticosteroid methylprednisolone (medrol dose pack) and topical antihistamine diphenhydramine (benadryl cream) and cool compresses.Despite reminders, no updates were provided about the patient, thus the case was closed as is.
 
Additional Manufacturer Narrative
In the context of hyaluronic acid filler injections, some patients may develop a hypersensitivity reaction due to an ige-mediated immune response of the body to the injected product (type i hypersensitivity reaction).This may occur after initial or repeated exposure and result in the edema, erythema, pain, and itching characteristic of an allergic response.Regarding angioedema, some authors believe that most angioedema cases are due to physical urticaria or hereditary or acquired angioedema, respectively triggered by mild trauma, rather than ige-mediated histamine release.Nonetheless, in rare cases, ige-mediated antibody response to either the disinfection agent (e.G., chlorhexidine) or ha fragments or other filler components (e.G., lidocaine) is possible.Treatment depends on the severity, but if there is no spontaneous resolution, anti-inflammatory intake is recommended.The risk of such adverse reactions is mentioned in the instructions for use of teoxane filler products.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
same as contact office
SZ  
MDR Report Key17611147
Report Number3005975625-2023-00589
Device Sequence Number20466693
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public7640173230045
Combination Product (Y/N)N
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale